Been feeling bloated in my stomach since surgery. I'm 3 days post op. Still pretty swollen up top like normal. Actually wouldn't feel that bad if I didn't have this bloated feeling. Is there something that will help? I already have been using laxitives.
Is It Normal to Feel a Bloated in Stomach After Breast Aug?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 15
Bloating After Breast Augmentation
Bloated feeling 3 days after breast augmentation is combination of two things.
Anesthesia drugs can decrease normal GI tract function, and even as they wear off, narcotic pain medications and reduced activities can slow intestinal movement of food and gas through the gut. Bloating and constipation result. Laxatives stimulate peristalsis, but may not work uniformly in all areas of the GI tract, leaving cramps and a more bloated feeling. Try to stop your pain pills as soon as possible. Tylenol will not disturb gut function!
The second cause of that bloated feeling is actual fluid swelling from your chest and breasts moving by gravity (as you are upright most of the day) towards your abdomen, hips, and eventually legs. This can add to an already bloated feeling.
Do not restrict fluids or take "water pills;" you need to stay hydrated to return to normal bowel function. Be up and active (do not exercise) as movement helps restore gut function. Take stool softeners and go easy on the stimulants (laxatives).
Relax; this will pass in another day or two. If your bowels have not returned to normal function by day 6, you should call your doctor. Best wishes!
Swelling Of Abdomen Post Procedure
It is very common to have anesthesia bloat post procedure! It will subside naturally within about two weeks. Narcotics can also cause constipation so that causes mild tummy bloat. A gentle stool softener can help treat that symptom. Best of luck. Happy healing.
You might also like...
Bloating after a breast aug
Abdominal swelling after breast augmentation
After any surgical procedure, temporary "bloating" is not at all uncommon for many reasons. Even when the surgical site is remote from the abdomen, the systemic effects of anesthesia, pain meds (especially narcotics), lack of appetite, dehydration and inactivity can all lead to temporary bloating or obstipation. "It will pass" :-) The best treatment is tincture of time along with lots of fluids, increasing activity, limiting pain meds as well as over the counter remedies such as certain foods (fiber, prune juice) and gentle laxatives such as metamucil or miralax.
BLOATING AFTER BREAST AUGMENTATION
Constipation and the associated bloating is an unpleasant possible issue in the first week or two after surgery. This is typically caused by the pain killers used during and after surgery which cause constipation and bloating. Also, being less mobile after surgery exacerbates this. So have plenty of fluids and fibre, and take additional products to help keep you regular such as Metamucil. This will definitely pass.
WEIGHT GAIN is another important thing to be aware of. After surgery you will be less active than normal - burning less calories. You will be at home more and likely eating more than usual - consuming more calories. Therefore, it is very easy and common to put in weight in the early stages after surgery. At a time when you should be feeling happy and have a boost in your confidence, you can easily be a little upset over weight gain.
So understanding these issues is generally the best way of trying to avoid them....or at least minimise them.
Bloated after breast augmentation
An in-person exam with a board-certified plastic surgeon is the best way to assess your needs and provide true medical advice.
Bloating after surgery
Bloating is common, this should resolve in 5-7 days
When patients undergo breast augmentation, they typically develop swelling in the lower chest and upper abdomen from the surgical dissection.In most cases, this swelling resolves in 5 to 7 days following surgery.
Patients also frequently develop constipation and bloating from narcotic pain relievers.For this reason, patients should maintain hydration, ambulate frequently and switch to nonnarcotic pain relievers as soon as possible.In some cases, laxatives may be necessary as well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.